Wyoming, 2015

Damaging Winds in Wyoming, June 1, 2015

June 1, 2015 · NWS RIW · 2 events in 2 counties and zones

An upper level disturbance crossed eastern Idaho and northwest Wyoming during the afternoon and initiated the development of severe thunderstorms. The thunderstorms generated gusty outflow wind and toppled trees in Teton County and both Grand Teton and Yellowstone national parks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

An upper level disturbance crossed eastern Idaho and northwest Wyoming during the afternoon and initiated the development of severe thunderstorms. The thunderstorms generated gusty outflow wind and toppled trees in Teton County and both Grand Teton and Yellowstone national parks. The downed trees caused power outages, smashed vehicles, and stranded motorists on area roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 1, 2:32 PM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 1, 2:32 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT MON JUN 1 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 331 PM MDT MON JUN 1 2015

THE MAIN CONCERN CONTINUES TO LIE WITH THIS EVENING ON THE
TIMING OF THE CONVECTION MOVING THROUGH THE NORTHWEST CORNER OF
THE STATE.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY
ANOMALY CONTINUING TO PUSH TOWARDS UTAH AND SOUTHERN IDAHO. THIS
FEATURE IS PROGGED TO LIFT NORTHEAST INTO NORTHWEST WYOMING BY
THIS EVENING. BASED ON THE LATEST SATELLITE TRENDS IT APPEARS LIKE
THE LEADING EDGE OF THE POTENTIAL VORTICITY ANOMALY SHOULD REACH
THE IDAHO/WYOMING BORDER AROUND 01Z. THIS APPEARS TO BE VERY CLOSE
TO THE TIMING THAT THE 12Z NAM WAS PROJECTING. AS A RESULT...WE
COULD SEE SOME STRONG TO SEVERE STORMS ERUPT IN IDAHO DURING THE
NEXT COUPLE OF HOURS. CURRENT 0-6KM SHEAR PROFILES AT KSFX WERE
FAIRLY MARGINAL FOR SEVERE CONVECTION...BUT AS THE UPPER TROF
APPROACHES THE SURFACE FLOW MAY TRY TO BACK AROUND TO SOUTH-
SOUTHEAST WHICH IS CURRENTLY THE CASE IN NORTHERN UTAH. THIS WILL
CERTAINLY INCREASE THE POTENTIAL FOR HIGHER SHEAR VALUES AND THE
POTENTIAL FOR SUPERCELLS. IF SUPERCELLS DO GET GOING IN EASTERN
IDAHO THEN SOME OF THEM COULD CREEP INTO YELLOWSTONE AND THE
TETONS. AS THE EVENING WEARS ON...THESE STORMS COULD FORM INTO A
CLUSTER AND SHIFT NORTHEAST TOWARDS BEFORE WEAKENING OVER AREAS
EAST OF THOSE REGIONS. THE REST OF THE AREA MAY SEE SCATTERED
SHOWERS AND THUNDERSTORMS THIS EVENING IN RESPONSE TO THE JET
STREAK AND UPPER DIFFLUENCE. HOWEVER...THE BULK OF THE CONVECTION
SHOULD BEGIN TO WEAKEN AND DISSIPATE BY MIDNIGHT.

TUESDAY-TUESDAY NIGHT:
THE POTENTIAL VORTICITY ANOMALY/UPPER LEVEL WAVE IS PROGGED TO
LIFT NORTHEAST INTO MONTANA EARLY TUESDAY MORNING. HOWEVER...THERE
MAY BE SOME SCATTERED STRATIFORM SHOWERS/THUNDERSTORMS LURKING
BEHIND THE WAVE IN RESPONSE TO ISENTROPIC LIFT FROM RISING THETA
SURFACES. OTHERWISE...THE SOUTHERN HALF OF THE FORECAST AREA MAY
EXPERIENCE DRIER AND WARMER CONDITIONS DUE TO DOWNSLOPE FLOW ON
TUESDAY.

WEDNESDAY-WEDNESDAY NIGHT:
QUITE A BIT MORE UNCERTAINTY EXISTS IN THIS TIMEFRAME AS THE
UPPER LEVEL DIFFLUENCE CONTINUES TO PREVAIL. THIS WILL YIELD TO
MORE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY OVER
THE HIGHER TERRAIN. THE GFS/ECMWF ARE SHOWING A FAIRLY STRONG
POTENTIAL VORTICITY ANOMALY MOVING THROUGH WESTERN WYOMING
WEDNESDAY EVENING WHICH MAY HELP ENHANCE CONVECTION DURING THE
LATE AFTERNOON AND EARLY EVENING. THE NAM IS NOT SHOWING MUCH
REFLECTION OF THIS WAVE...WHICH IS NOT YIELDING TO NEAR AS MUCH
PRECIPITATION CHANCES. FOR NOW...WE WILL NEED TO CONTINUE TO SEE
HOW MODELS EVOLVE WITH TIME.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 331 PM MDT MON JUN 1 2015

THE ACTIVE SPRING PATTERN WILL CONTINUE AS PERSISTENT SW FLOW
INTO THE INTERMOUNTAIN WEST DEVELOPS AHEAD OF A DEVELOPING LATE-
WEEK SW CONUS UPPER CUT-OFF. SHORTWAVES EMBEDDED WITHIN THIS FLOW
WILL BE THE CULPRIT FOR DAILY MAINLY AFTERNOON/EVENING CONVECTIVE
CHANCES. THE INITIAL NEGATIVELY TILTED SHORTWAVE WILL LIFT NE
REACHING UTAH BY LATE WEDNESDAY. MODELS PROG 500-1000 J/KG OF
SBCAPE ACROSS MUCH OF THE CWFA WITH THE HIGHEST VALUES FOUND OVR
JOHNSON/NATRONA COUNTIES. MEDIUM RANGE MODELS ARE CONSISTENT IN
LINGERING THIS CONVECTION WEDNESDAY NT AS THE SHORTWAVE TROUGH
AXIS LIFTS NORTHEAST THRU THE AREA. 0-6KM WIND SHEAR WILL BE
SUFFICIENT FOR STRONG TO LOCALLY SEVERE POTENTIAL ON WEDNESDAY IN
PLACES EAST OF THE DIVIDE. THURSDAYS CONVECTION AND ANY
THUNDERSTORM POTENTIAL WILL DEPEND ON THE TIMING OF THE INITIAL
SHORTWAVE. THE LATEST ECMWF SPEEDS THIS FTR UP...RACING IT ONTO
THE PLAINS THURSDAY. MEANWHILE...THE GFS IS SLOWER...LINGERING
INSTABILITY WEST ACROSS BYG-CPR EVEN INTO THURSDAY AFTERNOON.
TRANSITORY RIDGING WILL MOVE OVR THE CWFA THU NT/FRI MORNING AS
THE UPSTREAM PATTERN AMPLIFIES AHEAD OF SW CONUS CUT-OFF LOW.
ALTHOUGH EXPECT A GENERALLY MINIMA IN CONVECTIVE CHANCES DURING
THIS TIME...IT WILL BE SHORT-LIVED AS THE NEXT SHORTWAVE LIFTS NE
ACROSS THE CWFA FRIDAY AFTERNOON AND NIGHT. SBCAPE PROGS AGAIN
FLARE TO 800-1200 J/KG BYG-CPR FRIDAY AFTERNOON/EVENING. 0-6KM
SHEAR VALUES INCREASE TO AROUND 45 KTS FRIDAY EVENING WHICH
SUGGESTS AT LEAST THE POTENTIAL FOR A FEW STRONG STORMS IN PARTS
OF CENTRAL WYOMING. AS SPLIT FLOW STRENGTHENS THIS WEEKEND...THE
AREA WILL BE CAUGHT BETWEEN THE NRN STREAM AND SW CONUS CUT-OFF
LOW. ALTHOUGH SOME AFTERNOON AND EARLY CONVECTIVE CHANCES WILL
CONTINUE SAT/SUN...EXPECT THE COVERAGE AND SEVERE THREAT. TEMPS
WILL BE WARM AS HIGHS REACH INTO THE UPPER 60S AND 70S ACROSS
LOWER ELEVATIONS THRU THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1140 AM MDT MON JUN 1 2015

THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF THE
CONVECTION ACROSS THE AREA.

LATEST RADAR LOOP WAS SHOWING A FEW SHOWERS JUST EAST OF THE KWRL
TAF SITE. LATEST 1 MINUTE SATELLITE IMAGERY WAS SHOWING MID AND
HIGH CLOUDS STREAMING OVER THE AREA WHICH IS TENDING TO LIMIT ANY
CONVECTIVE DEVELOPMENT AT THIS TIME. HOWEVER...THIS SHOULD CHANGE
AS THE AFTERNOON WEARS AS THE JET ENERGY FROM THE INTERMOUNTAIN
WEST BEGINS TO SPREAD EAST ALONG WITH MORE UPPER LEVEL DIFFLUENCE.
AS THIS HAPPENS...WE SHOULD SEE MORE CONVECTION DEVELOP DURING THE
LATE AFTERNOON OVER THE HIGHER TERRAIN. IN ADDITION...THERE IS
GOOD EVIDENCE OF A POTENTIAL VORTICITY ANOMALY MOVING THROUGH
EASTERN NEVADA. THIS FEATURE IS PROGGED TO LIFT NORTHEAST AND
AFFECT YELLOWSTONE AND POSSIBLY KJAC BETWEEN 00Z AND 02Z. CEILINGS
MAY DROP TO THE MVFR CATEGORY AS THIS WAVE PASSES THROUGH. WE WILL
KEEP AN EYE ON HOW THIS CLUSTER MAY DEVELOP AS THE AFTERNOON WEARS
ON.

&&

.FIRE WEATHER...
ISSUED AT 331 PM MDT MON JUN 1 2015

UNSETTLED CONDITIONS WILL PREVAIL DURING THE REMAINDER OF THE
WEEK. THIS WILL YIELD TO SCATTERED CHANCES OF AFTERNOON SHOWERS
AND THUNDERSTORMS ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN
WYOMING. THIS SHOULD KEEP THE BULK OF THE AREA IN GREEN-UP
CONDITIONS THROUGH THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ001-002-012-
013.

&&

SHORT TERM...COX
LONG TERM...HAHN
AVIATION...COX
FIRE WEATHER...COX
Hazardous weather outlook, Jun 1, 3:44 AM MST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
444 AM MDT MON JUN 1 2015

WYZ001>020-022>030-021200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
444 AM MDT MON JUN 1 2015

...FLASH FLOOD WATCH FOR NORTHWEST WYOMING THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS. THE BEST COVERAGE AND
STRONGEST STORMS ARE EXPECTED OVER THE NORTHWEST AND NORTH THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND...OR DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IN A SHORT
AMOUNT OF TIME COULD CAUSE DEBRIS FLOWS...OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTH AND
NORTHEAST. THUNDERSTORMS COULD BE STRONG ESPECIALLY OVER JOHNSON
COUNTY.

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE
STRONGEST ACTIVITY EXPECTED ALONG AND EAST OF THE DIVIDE.

THURSDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS.

FRIDAY THROUGH SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING BUT NOT LIMITED TO HAIL LARGER THAN
PEAS...STRONG WINDS OVER 45 MPH...HEAVY RAINFALL...OBSERVED
DAMAGE OR FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 1, 2:55 PM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT MON JUN 1 2015

WYZ002-007-016-017-012245-
OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-
WIND RIVER BASIN WY-ABSAROKA MOUNTAINS WY-
355 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND SOUTHWESTERN
HOT SPRINGS COUNTIES UNTIL 445 PM MDT...

AT 355 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAVERIK SPRING DOME FIELD...OR 20 MILES NORTHWEST OF PAVILLION...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAVERIK SPRING DOME FIELD AROUND 405 PM MDT.
  ANCHOR DAM AROUND 435 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4326 10914 4339 10926 4374 10887 4347 10855
TIME...MOT...LOC 2155Z 229DEG 23KT 4343 10902

RUBIN
Special weather statement, Jun 1, 3:15 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT MON JUN 1 2015

WYZ002-003-005-007-012300-
OWL CREEK AND BRIDGER MOUNTAINS WY-CODY FOOTHILLS WY-
SOUTHWEST BIG HORN BASIN WY-ABSAROKA MOUNTAINS WY-
415 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK AND
NORTHWESTERN HOT SPRINGS COUNTIES UNTIL 500 PM MDT...

AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF GOOSEBERRY CREEK...OR 16 MILES SOUTH OF
MEETEETSE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOOSEBERRY CREEK AROUND 445 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRASS CREEK AND LITTLE
BUFFALO BASIN NATURAL GAS PROCESSING PLANT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL WYOMING...INCLUDING PARK AND TETON COUNTIES...AS WELL AS
GRAND TETON AND YELLOWSTONE NATIONAL PARKS.

LAT...LON 4386 10892 4391 10897 4415 10884 4394 10854
TIME...MOT...LOC 2214Z 225DEG 23KT 4391 10890

RUBIN
Special weather statement, Jun 1, 3:22 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUN 1 2015

WYZ002-005-007-016>018-012300-
OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-SOUTHWEST BIG HORN BASIN WY-
ABSAROKA MOUNTAINS WY-
422 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND SOUTHWESTERN
HOT SPRINGS COUNTIES UNTIL 500 PM MDT...

AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAVILLION...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

IN ADDITION...DOPPLER RADAR INDICATES THAT OUTFLOW BOUNDARY WINDS OF
50 TO 55 MPH WILL AFFECT THE RIVERTON AND LANDER VICINITIES THROUGH
445 PM MDT.

LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...THERMOPOLIS...PAVILLION...ARAPAHOE...ETHETE...
HUDSON...MORTON...KINNEAR...MILFORD...HAMILTON DOME...OCEAN LAKE...
MAVERIK SPRING DOME FIELD...PILOT BUTTE RESERVOIR...HIDDEN VALLEY...
BOYSEN STATE PARK HEADQUARTERS...LEGEND ROCK STATE PETROGLYPH SITE...
WINKLEMAN DOME...ANCHOR DAM AND LANDER REGIONAL HOSPITAL.

LAT...LON 4275 10871 4348 10915 4385 10870 4358 10807
      4298 10821
TIME...MOT...LOC 2221Z 216DEG 28KT 4330 10859

RUBIN
Special weather statement, Jun 1, 3:42 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT MON JUN 1 2015

WYZ004-012315-
NORTH BIG HORN BASIN WY-
442 PM MDT MON JUN 1 2015

...SPECIAL WEATHER STATEMENT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES
SOUTHWEST OF OTTO...OR 16 MILES SOUTHWEST OF BASIN...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTTO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4422 10836 4430 10845 4450 10821 4427 10799
TIME...MOT...LOC 2241Z 234DEG 14KT 4428 10834

HAHN
Special weather statement, Jun 1, 3:56 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT MON JUN 1 2015

WYZ001-012-013-012330-
JACKSON HOLE WY-YELLOWSTONE NATIONAL PARK WY-
TETON AND GROS VENTRE MOUNTAINS WY-
456 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TETON COUNTY UNTIL
530 PM MDT...

AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTH ENTRANCE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEWIS FALLS AROUND 520 PM MDT.
  LEWIS LAKE AROUND 525 PM MDT.
  GRANT VILLAGE...RIDDLE LAKE...HEART LAKE AND SHOSHONE LAKE AROUND
530 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FLAGG RANCH VILLAGE
AND PHANTUM CAMPSITE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4407 11068 4414 11085 4453 11063 4435 11027
TIME...MOT...LOC 2256Z 214DEG 19KT 4417 11071

HAHN
Special weather statement, Jun 1, 4:26 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT MON JUN 1 2015

WYZ004>006-008-020015-
NORTH BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
SOUTHEAST BIG HORN BASIN WY-BIGHORN MOUNTAINS WEST WY-
526 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN...
NORTHEASTERN WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES UNTIL 615
PM MDT...

AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIRBY...OR 11 MILES NORTHEAST OF THERMOPOLIS...MOVING NORTHEAST AT 55
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WYOMING BOYS SCHOOL AROUND 535 PM MDT.
  WORLAND MUNICIPAL AIRPORT AROUND 540 PM MDT.
  WORLAND AROUND 545 PM MDT.
  HYATTVILLE AROUND 605 PM MDT.
  MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 610 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTSIDE ELEMENTARY
SCHOOL...WASHAKIE COUNTY FAIRGROUNDS...LEIGH CREEK CAMPGROUND...
TENSLEEP CAMPGROUND...WASHAKIE COUNTY LIBRARY WORLAND BRANCH...CANYON
LODGE...WORLAND NUMBER 21 NATURAL GAS PROCESSING PLANT...WORLAND
WASHAKIE MEDICAL CENTER...WORLAND HIGH SCHOOL AND WORLAND MIDDLE
SCHOOL.

LAT...LON 4442 10775 4409 10717 4362 10815 4375 10825
TIME...MOT...LOC 2325Z 222DEG 50KT 4379 10808

RUBIN

The radar

The Pocatello radar (KSFX), 152 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Teton

When
June 1, 4:45 PM MST to 5:12 PM MST
Where
Teton County, 1.67 mi WSW of Wilson to 2 mi ENE of Colter Bay Village
Measured
56 kt (64 mph) estimated gust
Property damage
$80,000
Reported by
Park/Forest Service
Coordinates
43.495, -110.882

Thunderstorm outflow wind descended the east slopes of the Teton Range and generated a swath of damage from near Wilson north along the Moose-Wilson Road and through Grand Teton National Park. The damage began near Wilson around 1645MST and spread north until shortly after 1700MST. Downed trees damaged power lines, crushed parked vehicles, made roads impassable, and even stranded park visitors on the Signal Mountain Summit Road. Just under 1000 customers were impacted by power outages due to the downed power lines, including park employee housing at Beaver Creek. In all, over 150 trees were cleared and all park visitors were rescued by 2200MST.

Thunderstorm Wind, Park

When
June 1, 5:41 PM MST to 5:48 PM MST
Where
Park County, 1.97 mi WNW of Sylvan Pass to 1.28 mi WNW of Sylvan Pass
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
44.483, -110.166

Yellowstone National Park dispatch indicated 50 trees down between Lake and Sylvan Pass near the East Entrance to the park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571083, 571084.